Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Duluth, MN
NWS Duluth, MN issued this special weather statement at Jun 9, 2021, 9:02 PM CDT. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 9:02 PM CDT (02:02 UTC)
- Expired
- Jun 9, 2021, 9:15 PM CDT
- In force
- 13 min
- Issued by
- NWS Duluth, MN
The radar
The Duluth radar (KDLH), 152 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.0 hours before the alert went out and 392 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2305 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
773
WWUS83 KDLH 100202
SPSDLH
Special Weather Statement
National Weather Service Duluth MN
902 PM CDT Wed Jun 9 2021
MNZ011-100215-
North St. Louis-
902 PM CDT Wed Jun 9 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST. LOUIS
COUNTY...
At 901 PM CDT, strong thunderstorms were along a line extending from
18 miles southeast of Rainy Lake East, to 11 miles east of Buyck, and
moving east at 35 mph.
Wind gusts up to 40 mph and pea size hail can be expected with these
storms.
These storms will be near...
Boundary Waters Canoe Area Wilderness Near Trout Lake around 910
PM CDT.
Other locations impacted by these storms include Lake Agnes, Crooked
Lake, Big Moose Lake and Lac la Croix.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
LAT...LON 4825 9198 4825 9195 4824 9196 4823 9195
4824 9190 4821 9186 4820 9180 4809 9180
4802 9191 4804 9240 4830 9202
TIME...MOT...LOC 0201Z 265DEG 32KT 4834 9192 4810 9228
$$
WolfeWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this special weather statement went out at Jun 9, 6:34 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 9, 6:34 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Duluth MN 634 PM CDT Wed Jun 9 2021 .DISCUSSION...(This evening through Tuesday) Issued at 313 PM CDT Wed Jun 9 2021 Summary: Showers and thunderstorms have developed in the western CWA and will move northeastward through the evening. Warm temperatures will continue through the much of the workweek with big changes on the way for temperatures next week. Showers and thunderstorms have developed out ahead of a midlevel shortwave trough over northwestern Minnesota. Said trough will move northeastward/eastward pushing the convection in the same direction toward southern Canada and northeastern Minnesota through the evening hours. MLCAPE is as high as 1500 J/kg this afternoon for the far western portion of the CWA. Bulk shear is relatively weak around 30 to 35 knots. Widespread severe weather is not expected, but can not rule out dime size hail and strong winds. Should also mention that instability does drop off towards the lake so any convection that does develop will likely not survive as it pushes eastward into the more stable air. Warm temperatures will continue for the region as a ridge axis pushes back northward Thursday morning allowing for above normal high temperatures. A weak cold front will drop southeastward into northeastern Minnesota and northwest Wisconsin by the afternoon hours. The better forcing and instability is over northwestern Wisconsin with MLCAPE values over 3000 J/kg with weak shear near 20 knots. SPC has a marginal area out which seems reasonable. Another chance of showers and thunderstorms will be Friday afternoon as another cold front will be moving into the western portion of the CWA by around 21Z. Again, the best instability will be over northwestern Wisconsin with MLCAPE values near 1500-2200 J/kg. Bulk shear values are near 25 to 30 knots. After the cold front moves through temperatures will be closer to normal for this time of year with highs in the upper 70 to low 80s. As usual temperatures will be cooler by the lake. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 626 PM CDT Wed Jun 9 2021 Mostly VFR conditions for all terminals. Showers and thunderstorms developed west of most terminals this afternoon and have moved east effecting mainly INL and BRD. Lower visibility is possible in heavier showers. A mix of MVFR and IFR ceilings are possible near the International Border Thursday morning. && .MARINE... Issued at 313 PM CDT Wed Jun 9 2021 A Small Craft Advisory has been issued until 10pm tonight from Two Harbors to Duluth to Port Wing. Winds are going to be out of northeast 15 to 20 knots with higher gusts to near 25 knots. Waves will be 3 to 5 feet. For this evening, winds will decrease to 10 knots and waves will be 2 to 4 feet. Conditions will continue to decrease through the morning with winds below 10 knots and waves less than 2 feet. For Friday winds will be out of the northeast 10 to 15 knots increasing to 15 to 20 knots by the afternoon. Waves will be less than 2 feet Friday morning, however, increasing 3 to 5 feet. && .PRELIMINARY POINT TEMPS/POPS... DLH 59 90 57 68 / 20 30 20 60 INL 63 83 60 83 / 60 10 20 80 BRD 70 96 69 86 / 20 20 20 70 HYR 66 92 65 87 / 20 20 20 50 ASX 59 93 54 71 / 10 30 30 50 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...Beach Hazards Statement until 9 PM CDT this evening for WIZ001. MN...Beach Hazards Statement until 9 PM CDT this evening for MNZ037. LS...Small Craft Advisory until 10 PM CDT this evening for LSZ144-145. && DISCUSSION...Eagle AVIATION...Eagle MARINE...Eagle
Hazardous weather outlook, Jun 9, 2:53 PM CDT, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 253 PM CDT Wed Jun 9 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-102000- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 253 PM CDT Wed Jun 9 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Thunderstorms are possible across much of the Northland into tonight, with chances highest over far northern and western areas. Isolated severe thunderstorms are possible, most likely over far north central Minnesota. Large hail and damaging winds are the main hazards. All storms will also be capable of producing frequent lightning and heavy rainfall. A couple rounds of storms are possible in far northern Minnesota which may lead to the heavy rainfall. There is a high risk of rip currents along the beaches of Park Point into this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday More isolated severe thunderstorms are possible Thursday across much of northwest Wisconsin and east central Minnesota during the afternoon and evening. Damaging winds are the main threat with those storms. Thunderstorms are also expected across portions of the rest of the Northland Thursday into Thursday evening. There will be chances in spots for more thunderstorms Friday into Sunday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotters are encouraged to report hail of any size and rainfall amounts to the National Weather Service. LSZ121-140>148-150-102000- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 253 PM CDT Wed Jun 9 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight Northeast winds will lead to hazardous conditions for small craft in the far southwest arm of Lake Superior this afternoon and evening. A Small Craft Advisory has been issued through 10 PM. Thunderstorms are possible tonight. Gusty winds, frequent lightning, small hail, and heavy rain may occur. Wind and waves will be higher in and near any thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday More thunderstorms, some possibly severe, will occur Thursday into Thursday evening. The greatest risk for strong storms will be along the South Shore. Strong winds are the main threat. Increasing northeast winds Thursday night into Friday may lead to hazardous conditions for small craft, especially from Two Harbors to the Twin Ports to Port Wing. There will be chances for more thunderstorms Friday into Sunday. Melde More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Special weather statement, Jun 9, 8:01 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Duluth MN
801 PM CDT Wed Jun 9 2021
MNZ011-100115-
North St. Louis-
801 PM CDT Wed Jun 9 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ST. LOUIS
COUNTY...
At 801 PM CDT, strong thunderstorms were along a line extending from
11 miles southeast of Rainy Lake East, to near Gheen, and moving east
at 30 mph.
Wind gusts up to 55 mph and nickel size hail can be expected with
these storms.
These storms will remain over mainly rural areas of southern North
St. Louis County, including the following locations... Lac la Croix,
Lake Agnes, Echo Lake, Loon Lake and Crooked Lake.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
LAT...LON 4835 9214 4836 9206 4832 9200 4827 9200
4825 9198 4825 9195 4823 9196 4789 9266
4791 9308 4825 9239 4822 9237 4824 9229
4826 9227 4829 9230 4837 9215
TIME...MOT...LOC 0101Z 266DEG 26KT 4845 9190 4796 9293
Kossen/WolfeSpecial weather statement, Jun 9, 8:08 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Duluth MN
808 PM CDT Wed Jun 9 2021
MNZ010-018-100130-
Koochiching-North Itasca-
808 PM CDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ITASCA AND SOUTH
CENTRAL KOOCHICHING COUNTIES...
At 807 PM CDT, a strong thunderstorm was over Effie, moving northeast
at 45 mph.
Wind gusts up to 50 mph and half inch diameter hail can be expected
with this storm.
This storm will remain over mainly rural areas of south central
Koochiching and northeastern North Itasca Counties, including the
following locations... Deer Creek Reservation, Craigville, Scenic
State Park and Coon Lake.
Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
LAT...LON 4768 9366 4783 9381 4784 9377 4803 9354
4793 9335 4779 9332
TIME...MOT...LOC 0107Z 234DEG 39KT 4782 9361
Kossen/WolfeSpecial weather statement, Jun 9, 8:21 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Duluth MN
821 PM CDT Wed Jun 9 2021
MNZ011-100145-
North St. Louis-
821 PM CDT Wed Jun 9 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ST. LOUIS
COUNTY...
At 820 PM CDT, strong thunderstorms were along a line extending from
14 miles southeast of Rainy Lake East, to near Buyck, and moving east
at 20 mph.
Wind gusts up to 50 mph and half inch diameter hail can be expected
with these storms.
These storms will remain over mainly rural areas of central North St.
Louis County, including the following locations... Lake Agnes, Echo
Lake, Loon Lake, Lac la Croix and Crooked Lake.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
LAT...LON 4832 9200 4827 9200 4825 9198 4825 9195
4823 9195 4804 9245 4809 9281 4825 9239
4822 9237 4824 9229 4826 9227 4829 9229
4836 9210 4836 9206
TIME...MOT...LOC 0120Z 273DEG 19KT 4839 9193 4813 9262
WolfeSpecial weather statement, Jun 9, 8:21 PM CDT, 41 minutes before
Special Weather Statement National Weather Service Duluth MN 821 PM CDT Wed Jun 9 2021 MNZ010-011-100145- Koochiching-North St. Louis- 821 PM CDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL KOOCHICHING AND NORTHWESTERN ST. LOUIS COUNTIES... At 820 PM CDT, a strong thunderstorm was near Nett Lake, or 33 miles west of Lake Vermilion, moving northeast at 30 mph. Wind gusts up to 40 mph and nickel size hail can be expected with this storm. This storm will be near... Nett Lake around 825 PM CDT. Pelican Lake around 840 PM CDT. Other locations impacted by this storm include Bois Forte Reservation. Seek shelter inside a sturdy building and away from windows until this storm passes. Get off area lakes and seek shelter on shore in a sturdy shelter or a hard topped vehicle. LAT...LON 4797 9316 4809 9325 4820 9306 4799 9289 TIME...MOT...LOC 0120Z 239DEG 24KT 4805 9309 Kossen/Wolfe
Special weather statement, Jun 9, 8:45 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Duluth MN
845 PM CDT Wed Jun 9 2021
MNZ011-100200-
North St. Louis-
845 PM CDT Wed Jun 9 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST. LOUIS
COUNTY...
At 844 PM CDT, strong thunderstorms were along a line extending from
the western edge of the Boundary Waters Canoe Area Wilderness near
Loon Lake, to Buyck, and moving east at 30 mph.
Wind gusts up to 45 mph and pea size hail can be expected with these
storms.
These storms will be near...
Northwestern Boundary Waters Canoe Area Wilderness around 850 PM
CDT.
Other locations impacted by these storms include Lake Agnes, Loon
Lake, Lac la Croix and Crooked Lake.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
LAT...LON 4829 9201 4825 9199 4825 9195 4824 9196
4823 9195 4810 9225 4809 9266 4832 9208
4832 9201
TIME...MOT...LOC 0144Z 261DEG 24KT 4830 9211 4814 9250
WolfeSpecial weather statement, Jun 9, 9:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Duluth MN
902 PM CDT Wed Jun 9 2021
MNZ011-100215-
North St. Louis-
902 PM CDT Wed Jun 9 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST. LOUIS
COUNTY...
At 901 PM CDT, strong thunderstorms were along a line extending from
18 miles southeast of Rainy Lake East, to 11 miles east of Buyck, and
moving east at 35 mph.
Wind gusts up to 40 mph and pea size hail can be expected with these
storms.
These storms will be near...
Boundary Waters Canoe Area Wilderness Near Trout Lake around 910
PM CDT.
Other locations impacted by these storms include Lake Agnes, Crooked
Lake, Big Moose Lake and Lac la Croix.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
LAT...LON 4825 9198 4825 9195 4824 9196 4823 9195
4824 9190 4821 9186 4820 9180 4809 9180
4802 9191 4804 9240 4830 9202
TIME...MOT...LOC 0201Z 265DEG 32KT 4834 9192 4810 9228
WolfeThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:01 PM CDT | Special Weather Statement | DLH | 14 min | |
| Jun 9, 8:08 PM CDT | Special Weather Statement | DLH | Itasca | 22 min |
| Jun 9, 8:21 PM CDT | Special Weather Statement | DLH | 24 min | |
| Jun 9, 8:21 PM CDT | Special Weather Statement | DLH | 24 min | |
| Jun 9, 8:45 PM CDT | Special Weather Statement | DLH | 15 min | |
| Jun 9, 9:03 PM CDT | Special Weather Statement | DLH | 27 min | |
| Jun 9, 9:13 PM CDT | Special Weather Statement | DLH | 17 min | |
| Jun 9, 9:16 PM CDT | Special Weather Statement | DLH | Itasca | 14 min |
| Jun 9, 9:21 PM CDT | Special Weather Statement | DLH | 24 min | |
| Jun 9, 9:29 PM CDT | Areal Flood Advisory | DLH | Koochiching, Saint Louis | 3 hr |
| Jun 9, 9:30 PM CDT | Special Weather Statement | DLH | 15 min | |
| Jun 9, 9:45 PM CDT | Special Weather Statement | DLH | 30 min | |
| Jun 9, 9:47 PM CDT | Special Weather Statement | DLH | 13 min | |
| Jun 9, 9:50 PM CDT | Special Weather Statement | DLH | 25 min | |
| Jun 9, 10:07 PM CDT | Special Weather Statement | DLH | 23 min | |
| Jun 9, 10:10 PM CDT | Special Weather Statement | DLH | Saint Louis | 20 min |
| Jun 9, 10:17 PM CDT | Special Weather Statement | DLH | 28 min | |
| Jun 9, 10:17 PM CDT | Special Weather Statement | DLH | 28 min | |
| Jun 9, 11:29 PM CDT | Special Weather Statement | DLH | 31 min | |
| Jun 10, 4:08 AM CDT | Heat Advisory | DLH | Cass, Crow Wing, Pine | 15 hr |
| Jun 10, 6:33 AM CDT | Marine Dense Fog Advisory | DLH | 55 hr | |
| Jun 10, 3:20 PM CDT | Small Craft Advisory | DLH | 33 hr | |
| Jun 10, 4:34 PM CDT | Special Weather Statement | DLH | Crow Wing | 26 min |
| Jun 10, 1:45 PM CDT | Special Weather Statement | DLH | Bayfield | 15 min |
| Jun 10, 3:32 PM CDT | Special Weather Statement | DLH | Bayfield | 13 min |
| Jun 10, 3:38 PM CDT | Special Weather Statement | DLH | Douglas | 22 min |
| Jun 10, 4:38 PM CDT | Special Weather Statement | DLH | Price | 22 min |
| Jun 10, 4:52 PM CDT | Special Weather Statement | DLH | Iron | 23 min |
| Jun 10, 5:02 PM CDT | Special Weather Statement | DLH | Price | 28 min |
| Jun 10, 5:26 PM CDT | Special Weather Statement | DLH | Price | 19 min |
| Jun 10, 5:36 PM CDT | Areal Flood Advisory | DLH | Ashland, Iron, Price | 3 hr |
| Jun 10, 5:42 PM CDT | Special Weather Statement | DLH | Price | 33 min |
| Jun 10, 5:52 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Iron, Price | 23 min |
| Jun 10, 6:08 PM CDT | Flash Flood Warning | DLH | Iron, Price | 3 hr |
| Jun 10, 6:18 PM CDT | Special Weather Statement | DLH | Price | 12 min |
| Jun 10, 6:25 PM CDT | Special Weather Statement | DLH | Price | 20 min |
| Jun 10, 6:40 PM CDT | Special Weather Statement | DLH | Price | 20 min |
| Jun 10, 6:47 PM CDT | Special Weather Statement | DLH | Iron | 13 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.